MAUDE Adverse Event Report: COOK INC DOLPHIN BT CIAGLIA BALLOON-ASSISTED PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC DOLPHIN BT CIAGLIA BALLOON-ASSISTED PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, when the operator increased the sodium chloride (nacl) pressure in the balloon to approximately 11 psi, the balloon portion of the dolphin bt ciaglia balloon-assisted percutaneous tracheostomy introducer device ruptured after approximately 15 seconds.Nacl leaked out of the balloon.The operator proceeded to insert the tracheal cannula as originally intended, and it occurred with no problems.As a result, the procedure occurred with no patient adverse events or additional medical intervention on the first try.The device is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record (dhr), documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that a longitudinal burst ran the entire length of the balloon.The diameter of the balloon was unable to be verified due to the longitudinal rupture.The balloon was leak tested with air and water, and the presence of the burst was confirmed.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record indicated that the lot met all finished goods release criteria.It should be noted there were no other reported complaints for this lot number.Also, it was observed that the physician inflated the balloon to specification as noted in the instructions for use; however, no information was provided regarding the preparation of the device and the state of the balloon prior to patient contact based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
DOLPHIN BT CIAGLIA BALLOON-ASSISTED PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7039657
Report Number1820334-2017-01357
Device Sequence Number1145457
Product Code JOH
UDI-Device Identifier00827002361027
UDI-Public(01)00827002361027(17)190630(10)7556797
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K093469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-PTBS-2400
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date11/16/2017
Supplement Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight52